Pennsylvania, 2007

Damaging Wind in Pennsylvania, June 2, 2007

June 2, 2007 · NWS BGM · 1 event in 1 county or zone

Warm and humid conditions were in place across much of Northeast Pennsylvania as a weak upper level disturbance crossed the area during the afternoon. Scattered thunderstorms developed in the moderately unstable airmass, and a few of the storms reached severe limits.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Warm and humid conditions were in place across much of Northeast Pennsylvania as a weak upper level disturbance crossed the area during the afternoon. Scattered thunderstorms developed in the moderately unstable airmass, and a few of the storms reached severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 2, 1:54 PM EST, 46 minutes earlier.

Area forecast discussion, Jun 2, 1:54 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
254 PM EDT SAT JUN 2 2007

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE INTO SUNDAY. THE REMNANTS
OF TROPICAL STORM BARRY WILL MOVE NORTH ALONG THE EASTERN SEABOARD
AND CAUSE AN AREA OF RAIN TO DEVELOP FROM SOUTH TO NORTH OVER THE
REGION BY SUNDAY EVENING...WITH SHOWERS LINGERING INTO MONDAY. A
COLD FRONT WILL SWING THROUGH THE AREA ON TUESDAY WITH A CONTINUED
CHANCE FOR SHOWERS OR THUNDERSTORMS. TEMPERATURES WILL BE COOLER
TO START OFF NEXT WEEK WITH READINGS IN THE 60S AND 70S.

&&

.NEAR TERM /THROUGH TONIGHT/...
ANOTHER LATE SPRING DAY...ANOTHER ROUND OF MINOR SCATTERED PULSE
TYPE CONVECTIVE ACTIVITY TO DEAL WITH IN THE CONDITIONALLY
UNSTABLE AIRMASS OVER THE REGION. ACTIVITY WILL DIMINISH DURING
THE EVENING WITH DIURNAL STABILIZATION OF THE BOUNDARY LAYER AND
LACK OF FORCING. NO CHANGE IN AIRMASS...AND AREAS OF VALLEY FOG
EXPECTED ONCE AGAIN. LOW TEMPERATURES SIMILAR TO LAST NIGHT WITH
BLENDED MOS HAVING A GOOD HANDLE ON U/50S RURAL VALLEYS AND LOW
60S METRO AREAS AND HILLTOPS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
TS BARRY IS PROGGED TO MOVE NORTH ALONG THE EASTERN SEABOARD
THROUGH MONDAY. NAM/GFS DIFFER IN SPEED AND TIMING OF FEATURE...
BUT OVERALL SHOW THE UPPER LEVEL PART OF THE SYSTEM PHASING
SOMEWHAT WITH THE DEEP CUTOFF LOW PRESSURE OVER THE GTLKS. HAVE
FOLLOWED MORE OF AN SREF MEAN PMSL FIELD WHICH SEEMS TO LINE UP
WELL WITH LATEST TPC TRACK FOR TIMING. FIRST THING TO CONTEND
WITH WILL BE VORT LOBE ROTATING NORTH OF THE MAIN PART OF THE
REMNANT SYSTEM. BOTH NAM/GFS CAPTURE THIS FEATURE...AND ILLUSTRATE
THAT SHOWER ACTIVITY COULD DEVELOP OVER NEPA AND SRN NY BY MIDDAY
SUNDAY WITH MORE WIDESPREAD ACTIVITY THEN DEVELOPING BY SUNDAY
EVENING...AND CONTINUING THROUGH THE NIGHT. ALSO LOOKS UNSTABLE
ENOUGH IN THE MORNING FOR MENTION OF THUNDER...BUT THEN RIDGING
AHEAD OF THE SFC LOW...ALONG WITH THICK CLOUD SHIELD WILL CURTAIL
CONVECTIVE CHANCES DURING THE AFTERNOON. ACTUALLY HAVE CHANGED
FCST TO GO WITH PREDOMINANT STRATIFORM RAIN VERSUS SHOWERS FOR
SUNDAY NIGHT. MODELS INDICATING SOME DECENT LIFT INTO A JET
ENTRANCE REGION WITH A PSEUDO TROPICAL AIRMASS IN PLACE ACROSS CNY
TO CARRY MENTION OF HEAVY RAINFALL OVERNIGHT SUNDAY. THEN... A
SERIES OF UPPER LEVEL FEATURES ASSOCIATED WITH THE GREAT LAKES
CUTOFF LOW WILL SWING THROUGH...FOLLOWED BY A COLD FRONT PROGGED
ON TUESDAY TO KEEP CHANCES FOR SHOWERS GOING RIGHT THROUGH THIS
PERIOD. AS BARRY LIFTS OUT...BRIEF WEAK RIDGING TAKES OVER MON
NIGHT...SO HAVE NOT REMOVED POPS...BUT LOWERED THEM CONSIDERABLY
AS THIS LOOKS TO BE A RELATIVE BREAK BEFORE CFP ON TUESDAY.
TEMPERATURES WILL BE COOLING OFF THROUGH THIS TIME PERIOD...AND
FOLLOWED MOS TEMPS FAIRLY CLOSE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
DEEP EAST COAST TROUGH...ANCHORED TO A DEEP UPPER LOW OVER HUDSON
BAY LIFTS NORTHEAST ON WEDNESDAY WITH A TROUGH DIGGING OVER THE
WESTERN CONUS FORCING A RIDGE TO BUILD ALONG THE EAST COAST. THIS
WILL BRING A DRAMATIC WARMUP AS WE HEAD TOWARDS THE END OF THE
WEEK. TUESDAY NIGHT WELL SEE SOME LEFTOVER SHOWERS AS A SHORTWAVE
ROTATES AROUND THE BASE OF THE HUDSON BAY LOW. AFTER THIS PRECIP
WINDS DOWN WEDNESDAY MORNING...WELL SEE CLEARING AND SOMEWHAT
COOL WEATHER WITH WEDNESDAY HIGHS IN THE UPPER 60S TO NEAR 70.
DEEP SOUTHWEST FLOW GETS GOING WEDNESDAY NIGHT WITH A WARM FRONT
MOVING THROUGH THURSDAY MORNING WITH A FEW SHOWERS POSSIBLE. BY
THURSDAY AFTERNOON TEMPS WARM INTO THE 70S...AND BY FRIDAY AS T850
RISES ABOVE 15C...HIGHS WILL REACH INTO THE 80S.

A COLD FRONT MOVES THROUGH THE AREA FRIDAY AFTERNOON AND EVENING
WITH SHOWERS AND THUNDERSTORMS FOLLOWED BY CLEARING AND SOMEWHAT
COOLER CONDITIONS FOR SATURDAY...ALTHOUGH TEMPS WILL STILL BE
WARMER THAN NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VERY SIMILAR SETUP TO YESTERDAY WITH ISOLATED SHOWERS AND
THUNDERSTORMS DEVELOPING ESPECIALLY ACROSS SOUTHERN AREAS ATTM.
RESTRICTIONS POSSIBLE AT ALL SITES EXCEPT SYR THROUGH THE
AFTERNOON BUT WITH ISOLATED COVERAGE...HAVE USED CB GROUPS IN
THIS PACKAGE. CONVECTION DIMINISHES/PULLS SOUTHEAST AFTER SUNSET
LEAVING VFR CONDITIONS THROUGH MIDNIGHT BEFORE VSBY RESTRICTIONS
IN FOG DEVELOP AFTER MIDNIGHT. IFR POSSIBLE AT ELM/AVP WITH MVFR
ELSEWHERE. MORE CLOUD COVER MOVES IN BY DAWN SUNDAY...BRINGING VFR
SHOWERS TO ELM/BGM AND MVFR SHOWERS /DUE TO VSYBS/ TO AVP AND JUST
LOWERING VFR CIGS FOR ITH/SYR/RME.

EXPECT DETERIORATING CONDITIONS SUNDAY AFTERNOON WITH WIDESPREAD
MVFR RESTRICTIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS.
THUNDERSTORM CHANCES WILL DIMINISH SUNDAY NIGHT WITH WIDESPREAD
MVFR RESTRICTIONS IN SHRA/FOG LIKELY. THIS WILL PERSIST THROUGH
THE DAY ON MONDAY. HEAVIER SHOWERS SHOULD PULL OUT FOR MONDAY
NIGHT WITH POSSIBLE RESTRICTIONS FROM FOG LEFT BEHIND FOR MONDAY
NIGHT. ON TUESDAY...SHOWERS/THUNDERSTORMS MAY AGAIN BRING
RESTRICTIONS THROUGHOUT THE TAF SITES...ESPECIALLY IN THE
AFTERNOON.

MAINLY VFR CONDITIONS /OUTSIDE OF MORNING FOG/ WITH A SLIGHT
CHANCE OF A SHOWER OVER THE NORTHERN SITES ARE EXPECTED FOR
WEDNESDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...JMA
AVIATION...JMA
Hazardous weather outlook, Jun 2, 2:30 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT SAT JUN 2 2007

NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-031930-
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
330 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING. STORMS
WILL PRODUCE BRIEF HEAVY RAIN. A FEW STORM CELLS WILL ALSO PRODUCE
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS DEVELOPING ON SUNDAY WILL LEAD TO A WIDESPREAD RAINFALL
DURING THE LATTER HALF OF SUNDAY AND SUNDAY NIGHT AS THE REMNANTS
OF TROPICAL STORM BARRY MOVE NORTH ALONG THE EASTERN SEABOARD.
RAINFALL BETWEEN 1 AND 2 INCHES IS POSSIBLE EAST OF INTERSTATE
81...ESPECIALLY FOCUSED OVER THE WESTERN CATSKILLS AND NORTHERN
POCONOS BY MONDAY NIGHT. UP TO AN INCH OF RAIN IS EXPECTED FROM
WEST CENTRAL TO NORTH CENTRAL NEW YORK. THIS RAINFALL IS EXPECTED
TO MAINLY BE BENEFICIAL TO THE REGION AFTER A FEW WEEKS OF MAINLY
DRY CONDITIONS... WITH A LOW POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>018-031930-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-
330 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS DEVELOPING ON SUNDAY WILL LEAD TO A WIDESPREAD RAINFALL
DURING SUNDAY NIGHT AS THE REMNANTS OF TROPICAL STORM BARRY MOVE
NORTH ALONG THE EASTERN SEABOARD. UP TO AN INCH OF RAIN IS
EXPECTED OVER THE FINGER LAKES REGION. THIS RAINFALL IS EXPECTED
TO MAINLY BE BENEFICIAL TO THE REGION AFTER A FEW WEEKS OF MAINLY
DRY CONDITIONS...WITH A LOW POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 1:14 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 PM EDT SAT JUN 2 2007

NYZ036-045-021915-
CHENANGO NY-MADISON NY-
214 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR OTSELIC...AND MOVING EAST
  AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SOUTH LEBANON AND LEBANON AT 225 PM EDT...
  EATON AND PIERCEVILLE AT 230 PM EDT...
  SMYRNA AT 235 PM EDT...
  EARLVILLE AND HAMILTON AT 240 PM EDT...
  POOLVILLE AND SHERBURNE AT 245 PM EDT...
  HUBBARDSVILLE AT 250 PM EDT...
  COLUMBUS AT 305 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Jun 2, 1:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
231 PM EDT SAT JUN 2 2007

PAZ043-044-021930-
LACKAWANNA PA-WYOMING PA-
231 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR EVANS FALLS  THIS STORM
  WAS NEARLY STATIONARY.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EATONVILLE AND VERNON AT 250 PM EDT...
  TUNKHANNOCK AT 300 PM EDT...
  CENTER MORELAND AT 315 PM EDT...
  OSTERHOUT AT 325 PM EDT...
  FALLS AND LAKE WINOLA AT 330 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Jun 2, 1:35 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
235 PM EDT SAT JUN 2 2007

NYZ045-021915-
CHENANGO NY-
235 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR OTSELIC...AND MOVING EAST
  AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PLYMOUTH AT 310 PM EDT...
  NORTH NORWICH AND SOUTH PLYMOUTH AT 315 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Jun 2, 1:43 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT SAT JUN 2 2007

NYZ045-021930-
CHENANGO NY-
243 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SMITHVILLE FLATS...AND
  MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SMITHVILLE FLATS AT 300 PM EDT...
  MC DONOUGH AT 310 PM EDT...
  GREENE AT 315 PM EDT...
  SMITHVILLE CENTER AT 325 PM EDT...
  BRISBEN AND TYNER AT 330 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Jun 2, 1:46 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT SAT JUN 2 2007

NYZ046-021930-
OTSEGO NY-
246 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR EXETER CENTER...AND MOVING
  EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RICHFIELD SPRINGS AT 255 PM EDT...
  OAKSVILLE AT 300 PM EDT...
  COOPERSTOWN AT 310 PM EDT...
  SPRINGFIELD AT 320 PM EDT...
  EAST SPRINGFIELD AND MIDDLEFIELD AT 325 PM EDT...
  CHERRY VALLEY AT 330 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Jun 2, 1:58 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT SAT JUN 2 2007

NYZ045-046-022000-
CHENANGO NY-OTSEGO NY-
258 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR COLUMBUS...AND MOVING EAST
  AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAMBS CORNERS AND SOUTH EDMESTON AT 310 PM EDT...
  PITTSFIELD AT 320 PM EDT...
  EDMESTON AT 325 PM EDT...
  NEW LISBON AT 340 PM EDT...
  BURLINGTON AT 350 PM EDT...
  HARTWICK AND MT VISION AT 400 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

The radar

The Binghamton radar (KBGM), 135 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
June 2, 2:40 PM EST
Where
Pike County, 3.61 mi NNE of Milford
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.370, -74.800

Trees fell on wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44318.